Accéder directement au contenu Accéder directement à la navigation
Article dans une revue

Plane curves with minimal discriminant

Abstract : We give lower bounds for the degree of the discriminant with respect to y of squarefree polynomials f ∈ K[x, y] over an algebraically closed field of characteristic zero. Depending on the invariants involved in the lower bound, we give a geometrical characterization of those poly-nomials having minimal discriminant, and give an explicit construction of all such polynomials in many cases. In particular , we show that irreducible monic polynomials with minimal discriminant coincide with coordinate polynomials. We obtain analogous partial results for the case of nonmonic or reducible polynomials by studying their GL 2 (K[x])-orbit and by establishing some combinatorial constraints on their Newton polytope. Our results suggest some natural extensions of the embedding line theorem of Abhyankar-Moh and of the Nagata-Coolidge problem to the case of unicuspidal curves of P 1 × P 1 .
Liste complète des métadonnées

Littérature citée [19 références]  Voir  Masquer  Télécharger
Contributeur : Martin Weimann <>
Soumis le : mercredi 22 mai 2019 - 22:08:11
Dernière modification le : lundi 27 avril 2020 - 16:14:03


Fichiers produits par l'(les) auteur(s)




Martin Weimann, Denis Simon. Plane curves with minimal discriminant. Journal of Commutative Algebra, Rocky Mountain Mathematics Consortium, 2018, 10 (4), pp.559-598. ⟨10.1216/JCA-2018-10-4-559⟩. ⟨hal-02137328⟩



Consultations de la notice


Téléchargements de fichiers